Thunderstorm Wind, Calcasieu
- When
- August 9, 3:20 PM CST
- Where
- Calcasieu County, Westlake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.233, -93.250
Trees and power lines were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power lines were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 9, 12:48 PM CST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 148 PM CDT TUE AUG 9 2005 .DISCUSSION... THUNDERSTORM ACTIVITY IS NOW MOVING THROUGH SOUTHEAST TEXAS...ANTICIPATING MOVEMENT AND DEVELOPMENT ACROSS SOUTHWEST LOUISIANA OVER THE NEXT SEVERAL HOURS. WILL CONTINUE HIGH POPS THROUGH THE EVENING HOURS UNTIL SUNSET AIDS IN DIMINISHMENT OF CONVECTION. COULD SEE PLENTY OF LIGHTNING AND LOCALLY HEAVY RAIN. EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON...PERHAPS NOT QUITE AS MUCH COVERAGE AS EXPECTED THIS AFTERNOON. BY THURSDAY...EXPECTING UPPER LEVEL LOW OVER TEXAS TO BE WEAKENING...AND THUNDERSTORM COVERAGE SHOULD FALL TO THE 20 PERCENT RANGE. RIGHT NOW...WILL CARRY LOW POPS THROUGH THE WEEKEND. BUT MODELS ARE TRYING TO HINT AT HIGHER RAIN CHANCES FOR THE WEEKEND. WILL WAIT TO SEE SOME MODEL CONSISTENCY BEFORE JUMPING ON THAT BANDWAGON. TEMPERATURES STILL HOLDING IN LOW TO MID 90S FOR HIGHS...LOWS IN THE LOW TO MID 70S. && .AVIATION... VCTS WILL CARRY ON INTO THE EVENING HOURS. COULD SEE PATCHY FOG AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 93 75 93 / 20 30 20 20 KBPT 75 92 75 94 / 20 30 20 20 KAEX 72 93 73 95 / 20 30 20 20 KLFT 74 93 75 94 / 20 30 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && ERICKSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 AM CDT TUE AUG 9 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-101100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 330 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Lake Charles radar (KLCH), 12 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469778.